MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305167
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 305167 batch#: 2228394 it was reported by the customer that defect in the needle coating, a cut in the needle coating.Verbatim: defect in the needle coating, a cut in the needle coating.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Device problem code: a0415 - scratched material patient problem code: f27 ¿ no patient involvement.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported there was a defect in the needle coating.To aid in the investigation, one hundred forty-five samples were received for evaluation by our quality team.One hundred forty-four samples were in sealed packaging blisters and one sample had no packaging blister.In addition to the sample with no packaging blister, eighty samples were randomly selected for investigation, for a total of eighty-one samples.A visual inspection was performed with 30x magnification, and no defects or imperfections were observed.A device history record review was completed for provided material number 305167, lot 2228394.The review did not reveal any detected quality issues during the production of this lot that could have contributed the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be determined.
 
Event or Problem Description
Pr (b)(4) additional information received.I have physical samples i can send for the investigation.I can send a box of needles, and one needle that was not used which we examined and noticed a defect.It was noticed that the silicone coating on the exterior of the needles looks to have variable defects.These defects can lead to potential leeching of metal from the needles in our production process when used with acids.Materials#: 305167 batch#: 2228394.It was reported by the customer that defect in the needle coating, a cut in the needle coating.Verbatim: defect in the needle coating, a cut in the needle coating.

Brand Name
NEEDLE 21X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18303469
Report Number1911916-2023-00890
Device Sequence Number15019456
Product Code FMI
UDI-Device Identifier30382903051671
UDI-Public(01)30382903051671
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305167
Device Lot Number2228394
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown